Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 8, NWS Austin/San Antonio, TX

March 2, 2023DeWitt County, Karnes County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 2, 2023, 12:38 AM CST for DeWitt County, Karnes County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2023, 12:38 AM CST (06:38 UTC)
Expired
Mar 2, 2023, 1:45 AM CST
In force
67 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
50.0 mph

Counties DeWitt County, TX, Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 1:05 AM CSTHAIL 1.255 Sw Cuero, TX
Mar 2, 1:30 AM CSTHAIL 14 Wnw Thomaston, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WUUS54 KEWX 020638
SVREWX
TXC123-255-020745-
/O.NEW.KEWX.SV.W.0008.230302T0638Z-230302T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1238 AM CST Thu Mar 2 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  DeWitt County in south central Texas...
  Eastern Karnes County in south central Texas...

* Until 145 AM CST.

* At 1238 AM CST, a severe thunderstorm was located near Runge, or
  near Kenedy, moving east at 45 mph.

  HAZARD...Golf ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Cuero, Yoakum, Kenedy, Karnes City, Yorktown, Runge, Nordheim,
  Thomaston, Cestohowa, Westhoff, Cotton Patch, Edgar, Gruenau, New
  Davy, Paweleville, Meyersville, Arneckville, Ecleto, Helena and
  Concrete.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 2887 9730 2890 9734 2889 9735 2892 9738
      2892 9742 2878 9762 2877 9785 2905 9795
      2915 9766 2911 9761 2922 9746 2932 9718
      2930 9715 2902 9709
TIME...MOT...LOC 0638Z 261DEG 38KT 2886 9777 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

GALE
6 follow-up statements
730 
WWUS54 KEWX 020654
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1254 AM CST Thu Mar 2 2023

TXC123-255-020745-
/O.CON.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
DeWitt TX-Karnes TX-
1254 AM CST Thu Mar 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR DEWITT AND NORTHEASTERN KARNES COUNTIES...

At 1253 AM CST, a severe thunderstorm was located near Nordheim, or
near Yorktown, moving northeast at 30 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Cuero, Yoakum, Yorktown, Nordheim, Thomaston, Westhoff, Cotton Patch,
Edgar, Gruenau, New Davy, Meyersville, Arneckville, Ecleto and
Concrete.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2886 9768 2910 9782 2915 9766 2911 9761
      2922 9746 2932 9718 2930 9715 2902 9709
      2887 9730 2890 9734 2889 9735 2892 9738
      2892 9742 2883 9754
TIME...MOT...LOC 0653Z 237DEG 25KT 2901 9760 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

GALE
595 
WWUS54 KEWX 020704
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CST Thu Mar 2 2023

TXC255-020713-
/O.CAN.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
Karnes TX-
104 AM CST Thu Mar 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KARNES COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2887 9730 2890 9734 2889 9735 2892 9738
      2892 9743 2888 9749 2910 9763 2922 9746
      2932 9718 2929 9715 2902 9709
TIME...MOT...LOC 0703Z 261DEG 38KT 2903 9747 

$$

TXC123-020745-
/O.CON.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
DeWitt TX-
104 AM CST Thu Mar 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR DEWITT COUNTY...

At 103 AM CST, a severe thunderstorm was located near Yorktown,
moving east at 45 mph.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Cuero, Yoakum, Yorktown, Thomaston, Westhoff, Arneckville, Edgar,
Gruenau, Concrete and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2887 9730 2890 9734 2889 9735 2892 9738
      2892 9743 2888 9749 2910 9763 2922 9746
      2932 9718 2929 9715 2902 9709
TIME...MOT...LOC 0703Z 261DEG 38KT 2903 9747 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KCW
933 
WWUS54 KEWX 020714
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
114 AM CST Thu Mar 2 2023

TXC123-020745-
/O.CON.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
DeWitt TX-
114 AM CST Thu Mar 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR DEWITT COUNTY...

At 114 AM CST, a severe thunderstorm was located near Cuero, moving
east at 45 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Cuero, Yoakum, Yorktown, Thomaston, Westhoff, Arneckville, Edgar,
Gruenau, Concrete and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2887 9730 2890 9734 2889 9735 2892 9738
      2892 9743 2888 9749 2910 9763 2922 9746
      2932 9718 2929 9715 2902 9709
TIME...MOT...LOC 0714Z 261DEG 38KT 2905 9734 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KCW
872 
WWUS54 KEWX 020720
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
120 AM CST Thu Mar 2 2023

TXC123-020745-
/O.CON.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
DeWitt TX-
120 AM CST Thu Mar 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR EASTERN DEWITT COUNTY...

At 120 AM CST, a severe thunderstorm was located near Thomaston, or
near Cuero, moving east at 50 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Cuero, Yoakum, Thomaston, Arneckville, Edgar and Meyersville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 2887 9730 2918 9742 2929 9715 2902 9709
TIME...MOT...LOC 0720Z 261DEG 43KT 2906 9720 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KCW
555 
WWUS54 KEWX 020728
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
128 AM CST Thu Mar 2 2023

TXC123-020745-
/O.CON.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
DeWitt TX-
128 AM CST Thu Mar 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR EAST CENTRAL DEWITT COUNTY...

At 128 AM CST, a severe thunderstorm was located near Fordtran, or 11
miles east of Cuero, moving east at 45 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Cuero and Thomaston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 2896 9717 2916 9731 2924 9714 2902 9709
TIME...MOT...LOC 0728Z 261DEG 38KT 2907 9710 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KCW
183 
WWUS54 KEWX 020737
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
137 AM CST Thu Mar 2 2023

TXC123-020747-
/O.EXP.KEWX.SV.W.0008.000000T0000Z-230302T0745Z/
DeWitt TX-
137 AM CST Thu Mar 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DEWITT COUNTY
WILL EXPIRE AT 145 AM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. Severe 
Thunderstorm Warning 9 remains in effect. 

LAT...LON 2896 9717 2916 9731 2924 9714 2902 9709
TIME...MOT...LOC 0737Z 261DEG 38KT 2908 9701 

$$

KCW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:16 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 1, 11:16 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1116 PM CST Wed Mar 1 2023

...New AVIATION...

.UPDATE...
Issued at 603 PM CST Wed Mar 1 2023

We did a quick update this evening to add a mention of patchy fog to
the forecast for the eastern half of the CWA from approximately
06-12Z tonight/tomorrow morning. Dense fog appears unlikely but
there could be widespread visibilities in the 2-5SM range as moisture
pools and winds become relatively light.

-Gale

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 147 PM CST Wed Mar 1 2023

...Severe Thunderstorms Possible from the Hill Country into the
Coastal Plains Late Thursday...

...Strong West-Northwesterly Winds and Critical Fire Weather
Conditions Expected Late Thursday into early Friday Behind Cold
Front...

.Short Term (Through Thursday night)...

Expect for very warm conditions to continue this afternoon with
temperatures ranging from the mid 80s into the mid 90s. Late this
afternoon into this evening has a very low chance for possibly a
thunderstorm across the far northern Hill Country but greatest
chances occur north of our CWA around the Waco area. For overnight
tonight into Thursday morning, a preceding shortwave that will be
ahead of the much advertised potent upper level low approaching from
the Desert Southwest helps to spark a round of isolated to scattered
convection. An isolated strong to severe storm may be possible with
this activity with large hail as the main hazard as storms remain
elevated with 1000 to 2000 MLCAPE and mid-level lapse rates of
around 7 to 7.5 C/km. As a result, SPC on the afternoon update of
the Day 1 convective outlook did insert a marginal risk (level 1 of
5) for severe storms.

The morning activity quickly vacates the area before temperatures
then surge into the mid 80s to upper 90s during Thursday afternoon
as the dryline initially advances east before then being eventually
overtaken by the cold front. Our greatest concern for severe weather
develops late Thursday afternoon and will continue through Thursday
evening as the front overtakes the dryline. Activity first develops
across the Hill Country before advancing eastward into the I-35
corridor and lastly into/across the coastal plains. The area
thermodynamic profiles and hodographs does support the potential for
all severe modes, including isolated tornadoes. However, with the
expectation for a more linear complex across our area, damaging
winds along with large hail are expected to remain as the primary
severe weather hazards across our region. The greater risk for
tornadoes, including the potential for strong tornadoes, remains
northeast of our CWA. The Day 2 convective outlook from SPC places
an enhanced risk (level 3 of 5) for severe storms into the northern
Hill Country while a slight risk (level 2 of 5) extends across the
remainder of the Hill Country into the I-35 corridor and across the
coastal plains. The marginal risk (level 1 of 5) extends out from
the slight risk to the west. Activity will advance east of the
coastal plains by around midnight.

Major impacts continue even behind the front and the severe weather
across portions of South-Central Texas. Strong west-northwesterly
winds along with critical fire weather will be expected for western
and central portions of the CWA, including along the I-35 corridor.
Winds along the Rio Grande will have gusts into the 50 to 60 mph
range during late Thursday afternoon through Thursday night while
areas across the Hill Country into the I-35 corridor sees gusts up
to around the 50 mph range. In addition, with humidity tanking into
the 10 to 25 percent range following the front and persisting into
early overnight Friday, critical fire weather conditions are also
expected across central and western portions of the CWA. Given the
conditions, several hazards are in effect including a High Wind
Warning, Red Flag Warning and Wind Advisory.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 147 PM CST Wed Mar 1 2023

The upper low will move away from the region Friday leaving zonal
flow over Texas. The pressure gradient will loosen during the morning
Friday and winds will decrease. Cooler air will move in and high
temperatures will be around 15 degrees lower than Thursday. Clear
skies and light winds will allow for good radiational cooling Friday
night and lows Saturday morning will be a few degrees cooler than
Friday. A weak upper ridge will start to build over Texas over the
weekend. The weather will be dry and temperatures will slowly warm.
This trend will continue into next week with highs reaching the
middle 80s by Tuesday. Tuesday night into Wednesday a weak cold front
will move into Central Texas bringing a slight chance for rain to the
northern half of our CWA.

&&

.AVIATION...
(06Z TAFS)
Issued at 1109 PM CST Wed Mar 1 2023

Thunderstorm complex west of San Antonio should impact the terminal
around 6z with isolated lightning strikes expected and light to
moderate rainfall. MVFR conditions should lower to IFR later tonight
before improving tomorrow morning. A Pacific front will push into the
region late tomorrow afternoon and bring with it another chance of
strong to severe storms to all sites and very windy conditions at
DRT where gusts up to 50 knots will be possible. Only expecting gusts
up to 30 knots for the I35 sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              67  87  48  73 /  30  40  60   0
Austin Bergstrom Intl Airport  66  86  47  72 /  30  40  60   0
New Braunfels Muni Airport     66  87  48  76 /  30  30  50   0
Burnet Muni Airport            65  85  44  69 /  30  50  60   0
Del Rio Intl Airport           66  95  51  79 /  20  10   0   0
Georgetown Muni Airport        66  84  45  70 /  30  50  60   0
Hondo Muni Airport             65  93  48  77 /  40  20  20   0
San Marcos Muni Airport        66  86  48  74 /  30  30  50   0
La Grange - Fayette Regional   69  83  48  70 /  20  30  80   0
San Antonio Intl Airport       67  88  50  76 /  30  30  40   0
Stinson Muni Airport           67  91  51  77 /  40  20  30   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 PM Thursday to midnight CST Thursday night for
Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio-
Gillespie-Hays-Kendall-Kerr-Llano-Medina-Real-Travis-Uvalde-
Williamson-Zavala.

High Wind Warning from 3 PM Thursday to midnight CST Thursday night
for Kinney-Maverick-Val Verde.

&&

Short-Term...29
Long-Term...05
Aviation...Brady
Hazardous weather outlook, Mar 1, 8:01 PM CST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
801 PM CST Wed Mar 1 2023

TXZ171>173-183>194-202>209-217>225-228-030215-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
801 PM CST Wed Mar 1 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

There is a low chance of strong to severe thunderstorms overnight
that could produce large hail over the Hill Country and I-35
corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A strong upper level system and accompanying cold front are
expected to move over the area late Thursday afternoon. Scattered
showers and thunderstorms are possible across most of south
central Texas. Some of these could become strong to severe with
straight line winds, isolated tornadoes, and large hail possible.

In the wake of the cold front, strong, gusty northwesterly winds
and much drier air will move into the area. A High Wind Warning
and Wind Advisory are in effect for Thursday afternoon and
evening. Critical fire weather conditions are likely over the
Edwards Plateau and Rio Grande Plains Thursday and Thursday
evening. A Red Flag Warning is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Mar 1, 11:28 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CST WED MAR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HAIL             3 NW DILLEY             28.71N 99.21W
03/01/2023  E4.00 INCH       FRIO               TX   FIRE DEPT/RESCUE

            REPORTED SOFTBALL SIZED HAIL OFF OF HWY 117
            WEST OF DILLEY. HAIL CAME THROUGH ROOFS OF
            MOBILE HOMES AND TRUCK WINDSHIELDS.

&&

29
Local storm report, Mar 1, 11:29 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 PM CST WED MAR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             DILLEY                  28.67N 99.17W
03/01/2023  E2.00 INCH       FRIO               TX   PUBLIC

&&

29
Local storm report, Mar 2, 12:02 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 AM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             CAMPBELLTON             28.75N 98.30W
03/02/2023  E1.00 INCH       ATASCOSA           TX   PUBLIC

&&

29
Local storm report, Mar 2, 12:06 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             3 S CHARLOTTE           28.82N 98.70W
03/01/2023  E3.00 INCH       ATASCOSA           TX   PUBLIC

            SOCIAL MEDIA PICTURE OF ESTIMATED 3 INCH
            HAIL.

&&

29
Local storm report, Mar 2, 12:28 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             3 SW COY CITY           28.80N 98.08W
03/02/2023  E1.75 INCH       KARNES             TX   COCORAHS

&&

29

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:46 PM CSTSevere Thunderstorm WarningEWXFrio, Medina, Zavala59 min
Mar 1, 10:40 PM CSTSevere Thunderstorm Warning Destructive damage threatEWXAtascosa, Frio65 min
Mar 1, 11:39 PM CSTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes, Wilson66 min
Mar 2, 1:23 AM CSTSevere Thunderstorm Warning Considerable damage threatEWXDeWitt, Lavaca15 min
Mar 2, 1:54 AM CSTSpecial Weather StatementEWXBandera51 min
Mar 2, 2:11 AM CSTSpecial Weather StatementEWXComal49 min
Mar 2, 2:39 AM CSTSpecial Weather StatementEWXComal51 min
Mar 2, 2:50 AM CSTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Medina55 min
Mar 2, 2:55 AM CSTSpecial Weather StatementEWXCaldwell50 min
Mar 2, 3:34 AM CSTSevere Thunderstorm WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays56 min
Mar 2, 4:23 AM CSTSpecial Weather StatementEWXCaldwell52 min
Mar 2, 4:29 AM CSTSpecial Weather StatementEWXBlanco46 min
Mar 2, 4:53 AM CSTSpecial Weather StatementEWXGillespie52 min
Mar 2, 4:59 AM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano46 min
Mar 2, 5:15 AM CSTSpecial Weather StatementEWXWilliamson45 min
Mar 2, 5:41 AM CSTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano, Travis26 min
Mar 2, 6:06 AM CSTSpecial Weather StatementEWXBurnet39 min
Mar 2, 3:34 PM CSTSpecial Weather StatementEWXVal Verde26 min
Mar 2, 4:03 PM CSTSpecial Weather StatementEWXVal Verde27 min
Mar 2, 4:34 PM CSTSpecial Weather StatementEWXEdwards26 min
Mar 2, 4:42 PM CSTSevere Thunderstorm WarningEWXEdwards33 min
Mar 2, 5:07 PM CSTSevere Thunderstorm WarningEWXGillespie, Kerr53 min
Mar 2, 5:11 PM CSTSevere Thunderstorm WarningEWXEdwards, Real36 min
Mar 2, 5:34 PM CSTSevere Thunderstorm Warning Considerable damage threatEWXGillespie, Llano56 min
Mar 2, 5:59 PM CSTSevere Thunderstorm Warning Considerable damage threatEWXGillespie46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.